Difenacoum poisoning as a cause of haematuria

Hum Exp Toxicol. 1992 Nov;11(6):553-4. doi: 10.1177/096032719201100620.

Abstract

A man presented with frank haematuria and a grossly prolonged prothrombin time. He was later found to have taken an overdose of difenacoum--a 'superwarfarin' rodenticide. The diagnosis was confirmed by a serum concentration of difenacoum of 0.6 micrograms ml-1. Overdosage with superwarfarins is discussed and the need for prolonged treatment with vitamin K1 highlighted.

Publication types

  • Case Reports

MeSH terms

  • 4-Hydroxycoumarins / blood
  • 4-Hydroxycoumarins / poisoning*
  • Adult
  • Drug Overdose
  • Hematuria / chemically induced*
  • Hematuria / drug therapy
  • Hematuria / physiopathology
  • Humans
  • Male
  • Prothrombin Time
  • Rodenticides / blood
  • Rodenticides / poisoning*
  • Vitamin K / therapeutic use

Substances

  • 4-Hydroxycoumarins
  • Rodenticides
  • Vitamin K
  • difenacoum